Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Jan 30, 2014, 7:07 AM MST for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Jan 30, 2014, 12:00 PM MST. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 30, 2014, 7:07 AM MST (14:07 UTC)
- In effect from
- Jan 30, 2014, 12:00 PM MST
- Expired
- Jan 30, 2014, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 3:40 PM MST | NON-TSTM WND GST 64 | 18 Nne Encinoso, NM | CSBF TRANSWESTERN PUMP. |
| Jan 30, 4:40 PM MST | NON-TSTM WND GST 64 | 18 Nne Encinoso, NM | CSBF TRANSWESTERN PUMP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3315 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425 WWUS84 KEPZ 301407 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 707 AM MST THU JAN 30 2014 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .INCREASING WINDS ALOFT AND LEE-SIDE TROUGHING OVER EASTERN NEW MEXICO WILL BRING INCREASING WINDS TO THE REGION THIS AFTERNOON. MEANWHILE...VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS THE AREA WITH MINIMUM RELATIVE HUMIDITY VALUES EXPECTED TO RANGE FROM 8 TO 15 PERCENT EXCEPT AT THE HIGHEST OF ELEVATIONS. SOUTHWEST WINDS BY MID-AFTERNOON WILL APPROACH 20 MPH AT THE 20-FOOT LEVEL IN SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS...AS WELL AS HIGHER TERRAIN AREAS OF THE NEW MEXICO BOOTHEEL. WHILE WINDY CONDITIONS WILL RETURN ON FRIDAY...RELATIVE HUMIDITY VALUES WILL ALSO INCREASE...MITIGATING FIRE WEATHER CONDITIONS. NMZ110-301515- /O.CAN.KEPZ.FW.A.0001.140130T1900Z-140131T0100Z/ SOUTHWEST MOUNTAINS- 707 AM MST THU JAN 30 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE FIRE WEATHER WATCH. WINDS WILL LIKELY REMAIN JUST BELOW RED FLAG CRITERIA ACROSS THE GILA REGION THIS AFTERNOON. $$ NMZ111>113-TXZ055-056-302215- /O.UPG.KEPZ.FW.A.0001.140130T1900Z-140131T0100Z/ /O.NEW.KEPZ.FW.W.0001.140130T1900Z-140131T0100Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 707 AM MST THU JAN 30 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING. THIS REPLACES THE FIRE WEATHER WATCH WHICH WAS PREVIOUSLY IN EFFECT. AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 112 AND 113...AND PORTIONS OF ZONE 111 IN THE NEW MEXICO BOOTHEEL. ALSO FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: TODAY FROM NOON TO 6 PM MST. * WIND: SOUTHWEST AROUND 20 MPH WITH GUSTS 30 TO 35 MPH. STRONGEST IMMEDIATELY EAST OF AREA MOUNTAIN RANGES. * HUMIDITY: MINIMUM RH 10 TO 15 PERCENT. RH VALUES MAY BE SLIGHTLY HIGHER IN THE HIGHEST ELEVATIONS OF THE SACRAMENTO MOUNTAINS ABOVE 8500 FEET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED...ESPECIALLY IN AREAS OF TALL CURED GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
1 follow-up statement
707 WWUS84 KEPZ 302140 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 240 PM MST THU JAN 30 2014 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .INCREASING WINDS ALOFT AND LEE-SIDE TROUGHING OVER EASTERN NEW MEXICO WILL BRING INCREASING WINDS TO THE REGION THIS AFTERNOON. MEANWHILE...VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS THE AREA WITH MINIMUM RELATIVE HUMIDITY VALUES EXPECTED TO RANGE FROM 8 TO 15 PERCENT EXCEPT AT THE HIGHEST OF ELEVATIONS. SOUTHWEST WINDS BY MID-AFTERNOON WILL APPROACH 20 MPH AT THE 20-FOOT LEVEL IN SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS...AS WELL AS HIGHER TERRAIN AREAS OF THE NEW MEXICO BOOTHEEL. WHILE WINDY CONDITIONS WILL RETURN ON FRIDAY...RELATIVE HUMIDITY VALUES WILL ALSO INCREASE...MITIGATING FIRE WEATHER CONDITIONS. NMZ111>113-TXZ055-056-310100- /O.CON.KEPZ.FW.W.0001.000000T0000Z-140131T0100Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 240 PM MST THU JAN 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * AREA AFFECTED: ELEVATIONS BELOW 7500 FEET IN SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 112 AND 113...AND PORTIONS OF ZONE 111 IN THE NEW MEXICO BOOTHEEL. ALSO FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: TODAY FROM NOON TO 6 PM MST. * WIND: SOUTHWEST AROUND 20 MPH WITH GUSTS 30 TO 35 MPH. STRONGEST IMMEDIATELY EAST OF AREA MOUNTAIN RANGES. * HUMIDITY: MINIMUM RH 10 TO 20 PERCENT. RH VALUES ABOVE 15 PERCENT IN THE HIGHER ELEVATIONS OF THE SACRAMENTO MOUNTAINS ABOVE 7500 FEET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED...ESPECIALLY IN AREAS OF TALL CURED GRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 5:15 AM MST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 30, 5:15 AM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
515 AM MST THU JAN 30 2014
.SYNOPSIS...
THURSDAY AND FRIDAY THE BORDERLAND WILL BE WINDY AND WARM. TODAY
GUSTS WILL BE BETWEEN 15 AND 30 MPH AND FRIDAY GUSTS COULD GET AS
HIGH AS 45 MPH. OVER THE WEEKEND WINDS WILL DECREASE AND HIGH
TEMPERATURES WILL BE MILD. THE BEGINNING OF NEXT WEEK BRINGS A
CHANCE FOR MOUNTAIN SHOWERS AND LOWLAND RAIN SHOWERS. AS THE WEEK
PROGRESSES THE AREA WILL SEE NEAR NORMAL TEMPERATURES.
.DISCUSSION...
THE BORDERLAND CAN EXPECT WARM AND WINDY CONDITIONS TODAY AND
TOMORROW AS WEST WINDS AND UPPER ZONAL FLOW TAKE OVER. THE WEST
WINDS WILL ALLOW FOR DAYTIME HIGH TEMPERATURES TO REACH THE 70S IN
MOST LOWLAND LOCATIONS. AS THE PRESSURE GRADIENT BEGINS TO TIGHTEN
ACROSS THE REGION...THE LOWLANDS COULD SEE GUSTS BETWEEN 15 AND 30
MPH TODAY. FRIDAY ADVISORY CRITERIA LOOKS POSSIBLE WITH GUSTS
REACHING AS HIGH AS 40 MPH IN SOME OF THE MOUNTAIN ZONES BUT HAVE
DECIDED TO LET THE DAY SHIFT DECIDE ON WHEN TO ISSUE THE ADVISORY.
MIXING HEIGHTS WILL BE HIGH FRIDAY AND WITH THE LACK OF RAIN
RECENTLY IN THE REGION BLOW DUST WILL BE A POSSIBILITY FRIDAY
AFTERNOON.
THE WEEKEND STARTS A SERIES OF DISTURBANCES THAT WILL AFFECT THE
AREA THROUGH NEXT WEEK. THE FIRST DISTURBANCE WILL CUT ACROSS THE
MOUNTAIN ZONES SATURDAY MORNING BRINGING A POSSIBILITY OF RAIN AND
SNOW SHOWERS...BUT MOST LOWLAND LOCATIONS WILL REMAIN DRY.
TEMPERATURES THIS WEEKEND WILL CONTINUE TO RUN ABOVE NORMAL...BUT
NOT AS HIGH AS TODAY AND FRIDAY.
MODELS ARE IN A LITTLE BETTER AGREEMENT ON THE SECOND
DISTURBANCE THAT ENTERS THE AREA MONDAY EVENING. WHILE THEY SEEM
TO AGREE ON TIMING...THEY DO NOT AGREE ON COVERAGE OF
PRECIPITATION. THE ECMWF HAD THE TROUGH DIGGING A LITTLE DEEPER
AND BRINGING RAIN SHOWERS ACROSS THE ENTIRE LOWLANDS AND RAIN AND
SNOW SHOWERS TO THE MOUNTAINS. THE GFS DOES NOT DIG THE TROUGH AS
DEEP AND KEEPS THE PRECIPITATION TO THE NORTHERN HALF OF THE CWA.
I DECIDED TO STAY WITH THE TRAIN OF THOUGHT OF MY PREDECESSORS AND
GO WITH THE ECMWF SOLUTION. COOLED TEMPERATURES OFF AND BROUGHT A
SLIGHT CHANCE OF RAIN SHOWERS TO THE LOWLANDS AND RAIN AND SNOW
SHOWERS TO THE MOUNTAINS. LOOKING JUST BEYOND THE CURRENT FORECAST
PACKAGE THE GFS IS INTERESTING WITH PRECIPITATION MOVING ACROSS
THE AREA AT THE SAME AS COLD MOVES IN. WE'LL IF THE GFS STICKS TO
ITS POSSIBLE SNOWY SOLUTION.
&&
.AVIATION...30/12Z-31/12Z
VFR CONDITIONS EXPECTED TODAY...EXPECT SCT250 FOR THE PERIOD.
INCREASING SOUTHWEST WINDS TODAY AND FRIDAY. TODAY WINDS WILL BE
IN THE 10-20 KNOT RANGE WITH GUSTS UP TO 30 KNOTS. WIDESPREAD
BLOWING DUST IS NOT EXPECTED TODAY.
&&
.FIRE WEATHER...
TODAY AND TOMORROW EXPECT WARM AND WINDY CONDITIONS AS WEST WINDS
AND UPPER ZONAL FLOW TAKE OVER. THE WEST WINDS WILL ALLOW FOR
DAYTIME HIGH TEMPERATURES TO REACH THE 70S IN MOST LOWLAND
LOCATIONS. LOWLANDS COULD SEE GUSTS BETWEEN 15 AND 30 MPH TODAY.
THE AREA IS CURRENTLY UNDER A FIRE WEATHER WATCH BECAUSE OF THE
DRY CONDITIONS. EXPECT THE WATCH TO BE UPGRADED TO A RED FLAG
WARNING AS MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15
PERCENT BUT WILL LEAVE THAT UP TO THE DAY SHIFT.
FRIDAY WINDY CONDITIONS CONTINUE BUT RELATIVE HUMIDITY VALUES WILL
INCREASE SOME WHAT SO WE WILL BE JUST OUTSIDE RED FLAG CONDITIONS
ON FRIDAY. FOR THE WEEKEND WE WILL SEE A WEAK UPPER LEVEL STORM
SYSTEM APPROACH THE AREA AND GIVE A SLIGHT CHANCE OF PRECIPITATION
TO AREA MOUNTAINS. THE FIRST OF NEXT WILL CONTINUE TO SEE JUST A
SLIGHT CHANCE FOR PRECIPITATION BUT WINDS DON'T LOOK LIKE THEY
WILL BE MUCH OF A PROBLEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 74 54 73 49 67 / 0 0 0 0 0
SIERRA BLANCA 72 48 73 44 67 / 0 0 0 0 0
LAS CRUCES 73 46 70 40 64 / 0 0 0 0 0
ALAMOGORDO 71 49 67 41 64 / 0 0 0 0 0
CLOUDCROFT 59 33 51 31 42 / 0 0 10 10 10
TRUTH OR CONSEQUENCES 70 45 68 41 59 / 0 0 0 0 0
SILVER CITY 66 45 62 42 59 / 0 0 10 10 10
DEMING 72 43 69 39 67 / 0 0 0 10 0
LORDSBURG 73 43 66 42 64 / 0 0 0 10 10
WEST EL PASO METRO 74 52 73 49 67 / 0 0 0 0 0
DELL CITY 74 43 75 38 69 / 0 0 0 0 0
FORT HANCOCK 76 49 76 45 70 / 0 0 0 0 0
LOMA LINDA 70 49 69 43 63 / 0 0 0 0 0
FABENS 75 48 74 44 68 / 0 0 0 0 0
SANTA TERESA 74 47 72 43 66 / 0 0 0 0 0
WHITE SANDS HQ 73 52 72 46 65 / 0 0 0 0 0
JORNADA RANGE 71 36 71 33 65 / 0 0 0 0 0
HATCH 73 47 69 41 63 / 0 0 0 0 0
COLUMBUS 73 46 69 44 67 / 0 0 0 0 0
OROGRANDE 73 47 73 39 67 / 0 0 0 0 0
MAYHILL 67 43 59 37 53 / 0 0 10 0 10
MESCALERO 64 39 59 34 53 / 0 0 10 0 10
TIMBERON 64 38 56 35 50 / 0 0 10 0 10
WINSTON 66 41 63 37 56 / 0 0 10 10 10
HILLSBORO 70 46 66 41 59 / 0 0 0 10 0
SPACEPORT 71 45 70 39 61 / 0 0 0 0 0
LAKE ROBERTS 65 40 62 35 59 / 0 0 10 10 10
HURLEY 69 43 63 39 61 / 0 0 0 10 10
CLIFF 68 36 68 35 65 / 0 0 0 10 10
MULE CREEK 65 36 65 30 62 / 0 0 0 10 10
FAYWOOD 67 44 63 38 61 / 0 0 0 10 10
ANIMAS 74 45 68 40 65 / 0 0 0 10 0
HACHITA 75 41 66 36 64 / 0 0 0 0 0
ANTELOPE WELLS 72 44 69 44 66 / 0 0 0 0 0
CLOVERDALE 69 46 67 45 63 / 0 0 0 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MST TODAY THROUGH THIS AFTERNOON
FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM NOON MST TODAY THROUGH THIS AFTERNOON
FOR TXZ055-056.
&&
28/28Hazardous weather outlook, Jan 30, 5:24 AM MST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 524 AM MST THU JAN 30 2014 NMZ401>417-TXZ418>424-311230- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 524 AM MST THU JAN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT TODAY EXPECT WARM AND WINDY CONDITIONS AS WEST WINDS AND UPPER ZONAL FLOW TAKE OVER. THE WEST WINDS IN THE LOWLANDS COULD GUST BETWEEN 15 AND 30 MPH TODAY. WIDESPREAD BLOWING DUST IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY WARM AND WINDY CONDITIONS CONTINUE. MIXING HEIGHTS WILL BE HIGH FRIDAY AND WITH THE LACK OF RAIN RECENTLY IN THE REGION BLOWING DUST WILL BE A POSSIBILITY FRIDAY AFTERNOON. FOR THE WEEKEND WE WILL SEE A WEAK UPPER LEVEL STORM SYSTEM APPROACH THE AREA AND GIVE A SLIGHT CHANCE OF PRECIPITATION TO AREA MOUNTAINS. THE FIRST OF NEXT WILL CONTINUE TO SEE JUST A SLIGHT CHANCE FOR PRECIPITATION BUT WINDS DON'T LOOK LIKE THEY WILL BE MUCH OF A PROBLEM. .SPOTTER INFORMATION STATEMENT... PAZOS
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 10:53 AM MST | High Wind Warning | EPZ | Grant, Hidalgo, Luna, Otero, Sierra | 32 hr |
| Jan 30, 10:53 AM MST | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 34 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.